Advertisement

 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

     
 
 

 Headlines:

 
 
 

The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Eye diseases (Ophthalmology)

Question: Eye injury/irregular pupil


cuberoot - Sat May 14, 2005 11:04 am

I was hit in the eye with a squash ball a week ago. I had blood in my eye and went to an optometrist. My pupil was also an oblong shape. I was given pilocarpine drops to constrict the pupil and maxitrol which I think was to clear up the blood.

The blood is now gone and my eye looks much better. The pilocarpine drops constrict my pupil to a tiny size. My problem is that when the drops wear off, my pupil is large, slightly irregular and it does not constrict or dilate. It stays much larger than my healthy pupil. Is that because the pupil may still be affected by the drops.

I don't understand why?The eye muscles seem to be working because the drops cause them to constrict. Could there be nerve damage? I am planning to go the optometrist again next week.

Thanks.

Greg
Theresa Jones, RN - Mon May 16, 2005 11:54 am

Hi cuberoot,
My first question for you is how is your vision in that eye, clear, blurred, sensitive to light, etc.? The pilocarpine was likely prescribed to reduce the ocular pressure in the eye. I would relate your symptoms to the injury itself and suspect a possible structural damage rather than the relationship of the eydrops themselves. It's good to know that you are going to have a follow up with the optometrist. Be sure to keep your appointment.
Sincerely,
Rntdj

Check a doctor's response to similar questions

send to a friend

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.